MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number B1080-060
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.Attachment: medwatch report.
 
Event or Problem Description
User facility medwatch report (mw5161097) received that states: doctor was inflating a percutaneous transluminal angioplasty (pta) catheter.At this time, the pta catheter was already inserted in the patient's left arm.As he inflated the balloon under fluoroscopy, he immediately recognized that the balloon burst, and the distal end of the catheter was broken off.He removed the catheter that was still intact and used fluoroscopy to guide him in the removal of the detached balloon.All contents of the catheter were quickly removed from inside the patient and was confirmed with fluoroscopy.
 
Additional Manufacturer Narrative
Analysis was performed on the returned device.The reported needle to cuff miss was confirmed.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.The reported difficulty and subsequent treatment appear to be related to operational context.It is likely that an interaction of the device with patient anatomy or inability to maintain position/stability of the device during deployment due to circumstances of the procedure.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20868641
Report Number2024168-2024-14365
Device Sequence Number8491280
Product Code LIT
UDI-Device Identifier08717648154874
UDI-Public(01)08717648154874(17)270930(10)40426G1
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB1080-060
Device Catalogue NumberB1080-060
Device Lot Number40426G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer01/03/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexMale
Patient Weight59 KG